Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A domain decomposition method using efficient interface-acting preconditioners

Author: Serge Kräutle
Journal: Math. Comp. 74 (2005), 1231-1256
MSC (2000): Primary 65N55; Secondary 65Y05, 65M70, 35J05
Published electronically: September 17, 2004
MathSciNet review: 2137001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The conjugate gradient boundary iteration (CGBI) is a domain decomposition method for symmetric elliptic problems on domains with large aspect ratio. High efficiency is reached by the construction of preconditioners that are acting only on the subdomain interfaces. The theoretical derivation of the method and some numerical results revealing a convergence rate of 0.04–0.1 per iteration step are given in this article. For the solution of the local subdomain problems, both finite element (FE) and spectral Chebyshev methods are considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N55, 65Y05, 65M70, 35J05

Retrieve articles in all journals with MSC (2000): 65N55, 65Y05, 65M70, 35J05

Additional Information

Serge Kräutle
Affiliation: Institut für Angewandte Mathematik, Universität Erlangen-Nürnberg, Martensstrasse 3, 91054 Erlangen, Germany

Keywords: Parallelization, domain decomposition, preconditioning, FETI
Received by editor(s): October 18, 2003
Received by editor(s) in revised form: February 9, 2004
Published electronically: September 17, 2004
Additional Notes: This work was supported by the Deutsche Forschungsgemeinschaft (DFG) and the Centre National de la Recherche Scientifique (CNRS)
Article copyright: © Copyright 2004 American Mathematical Society